Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 1, 2010, 4:22 PM CDT for Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2010, 4:22 PM CDT (21:22 UTC)
- Expired
- May 1, 2010, 7:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 124 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
842
WGUS54 KOHX 012122
FFWOHX
TNC099-020015-
/O.NEW.KOHX.FF.W.0006.100501T2122Z-100502T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT SAT MAY 1 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAWRENCE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LAWRENCEBURG...
* UNTIL 715 PM CDT
* AT 418 PM CDT...TRAINED WEATHER SPOTTERS REPORTED ROAD FLOODING
FROM THUNDERSTORMS IN AND SOUTHWEST OF THE CITY OF LAWRENCEBURG.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAWRENCEBURG AND LORETTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3501 8761 3504 8761 3504 8759 3541 8757
3540 8752 3542 8751 3543 8745 3547 8744
3547 8733 3544 8721 3532 8721 3531 8724
3530 8721 3524 8721 3518 8723 3517 8720
3501 8722
$$
ROSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 1, 3:52 PM CDT, 30 minutes earlier.
Area forecast discussion, May 1, 3:52 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 352 PM CDT SAT MAY 1 2010 .MESOSCALE UPDATE... TOR WATCH #124 EXTENDED FOR A COUPLE OF HOURS IN SOUTH AND EAST MID TN...WITH NOT SPC WATCH REPLACEMENT AT THIS TIME. TOR WATCH #124 CANCELLED FOR BENTON...CHEATHAM...DAVIDSON...DICKSON... AND HUMPHREYS COUNTIES OF MID TN. && .HYDROLOGY... FLASH FLOOD WATCH REPLACED WITH AREAL FLOOD WARNING ACROSS NORTHWEST MIDDLE TENNESSEE. WARNING EXTENDS SOUTH INTO DAVIDSON... WILLIAMSON...MAURY...LEWIS..AND PERRY COUNTIES OF MID TN. && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH SOUTH AND EAST MIDDLE TENNESSEE THROUGH SUNDAY NIGHT. AREA FLOOD WARNING NORTHWEST MIDDLE TENNESSEE. && 04
Hazardous weather outlook, May 1, 11:59 AM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1159 AM CDT SAT MAY 1 2010 TNZ005>010-022>031-056>064-075-077-093>095-021030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD- CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES- 1159 AM CDT SAT MAY 1 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT AHEAD OF A SLOW MOVING COLD FRONT. THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL WITH FLASH FLOODING WEST OF INTERSTATE 24. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF MORE SEVERE THUNDERSTORMS AND FLOODING WILL CONTINUE SUNDAY AND INTO EARLY MONDAY. MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR BY LISTENING TO NOAA WEATHER RADIO. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. TNZ011-032>034-065-066-078>080-021030- PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY- VAN BUREN- 1159 AM CDT SAT MAY 1 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT AHEAD OF A SLOW MOVING COLD FRONT. MINOR FLOODING AND OR FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT OF MORE SEVERE THUNDERSTORMS AND FLOODING WILL CONTINUE SUNDAY AND INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Local storm report, May 1, 2:22 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
222 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM FLOOD MOUNT JULIET 36.21N 86.52W
05/01/2010 WILSON TN TRAINED SPOTTER
SPOTTER REPORTED 6 INCHES OF WATER IN SOME PLACES ALONG
CENTRAL PIKE...JUST EAST OF MOUNT JULIET ROAD.
&&
STEIGERWALDTLocal storm report, May 1, 2:42 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
242 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM FLASH FLOOD 3 S NASHVILLE 36.13N 86.78W
05/01/2010 DAVIDSON TN TRAINED SPOTTER
1 MILE WEST OF GREEN HILLS. CREEK FLOWING OVER ROADWAY
WITH APPROXIMATE DEPTH OF 3-6 INCHES.
&&
CGANTLocal storm report, May 1, 3:25 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
325 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND GST LIBERTY 36.00N 85.98W
05/01/2010 M58.00 MPH DEKALB TN TRAINED SPOTTER
&&
STEIGERWALDTLocal storm report, May 1, 3:31 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
331 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM TORNADO 12 NW DOVER 36.60N 88.00W
05/01/2010 STEWART TN PUBLIC
TREES DOWN AND BUILDING DAMAGED AT RUSHING CREEK
CAMPGROUND NEAR KENTUCKY AND TENNESSEE BORDER IN LAND
BETWEEN THE LAKES RECREATION AREA. SOME POWER POLES ALSO
SNAPPED IN AND NEAR CAMPGROUND. SOME TREE DAMAGE ALSO
NOTED FROM CAMPGROUND EXTENDING EAST ABOUT 6 MILES...WITH
WIDEST DAMAGE WIDTH ABOUT 200 YARDS.
&&
STEIGERWALDTLocal storm report, May 1, 3:51 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
351 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM FLOOD 11 SE FRANKLIN 35.82N 86.70W
05/01/2010 WILLIAMSON TN TRAINED SPOTTER
FLOODING REPORTED ALONG PEYTONSVILLE ROAD AND BUCHANAN
ROAD. BUCHANAN ROAD COMPLETELY WASHED OUT WITH TRUNKS OF
TREES FLOATING IN IT. PORTIONS OF PEYTONSVILLE ROAD HAVE
FALLEN INTO A CREEK.
&&
STEIGERWALDTLocal storm report, May 1, 4:03 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT SAT MAY 01 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM FLOOD 1 E FRANKLIN 35.93N 86.82W
05/01/2010 WILLIAMSON TN TRAINED SPOTTER
SMALL CREEK OVERFLOWING HIGHWAY 96 AT YORKTOWN
SUBDIVISION...LOCATED BETWEEN FRANKLIN AND INTERSTATE 65.
WATER DEPTH ABOUT 3 INCHES ON ROADWAY.
&&
HSTEIGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 10:47 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 28 min |
| May 1, 2:58 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 62 min |
| May 1, 3:05 AM CDT | Tornado Warning | OHX | Stewart | 25 min |
| May 1, 3:21 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys | 39 min |
| May 1, 3:37 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 38 min |
| May 1, 4:02 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Dickson, Houston, Humphreys, Perry | 58 min |
| May 1, 4:11 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 34 min |
| May 1, 5:30 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 45 min |
| May 1, 7:19 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 26 min |
| May 1, 8:21 AM CDT | Flash Flood Warning | OHX | Benton, Dickson, Hickman, Humphreys, Perry | 8 hr |
| May 1, 9:50 AM CDT | Areal Flood Advisory | OHX | Cannon, Cheatham, Davidson, DeKalb, Dickson, Hickman and 5 more | 6 hr |
| May 1, 10:26 AM CDT | Flash Flood Warning | OHX | Maury | 6 hr |
| May 1, 10:35 AM CDT | Flash Flood Warning | OHX | Williamson | 6 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Cheatham | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Davidson, Williamson | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Williamson | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Montgomery, Robertson | 4 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Montgomery | 11 hr |
| May 1, 11:02 AM CDT | River Flood Watch | OHX | Perry | 4 hr |
| May 1, 12:18 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 27 min |
| May 1, 12:39 PM CDT | River Flood Warning | OHX | Davidson | 43 hr |
| May 1, 12:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson | 34 min |
| May 1, 1:08 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 37 min |
| May 1, 1:38 PM CDT | Tornado Warning | OHX | Maury, Williamson | 22 min |
| May 1, 2:13 PM CDT | Tornado Warning | OHX | Rutherford, Williamson | 32 min |
| May 1, 2:44 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Smith, Wilson | 31 min |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Perry | 4 days |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Cheatham | 3 days |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Davidson, Williamson | 62 hr |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Williamson | 54 hr |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Montgomery, Robertson | 4 days |
| May 1, 3:10 PM CDT | River Flood Warning | OHX | Humphreys | 4 days |
| May 1, 3:12 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 48 min |
| May 1, 3:17 PM CDT | Areal Flood Warning | OHX | Benton, Cheatham, Davidson, DeKalb, Dickson, Hickman and 16 more | 24 hr |
| May 1, 3:18 PM CDT | Tornado Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 27 min |
| May 1, 3:43 PM CDT | River Flood Warning | OHX | Davidson | 40 hr |
| May 1, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 32 min |
| May 1, 4:16 PM CDT | Tornado Warning | OHX | Lawrence | 29 min |
| May 1, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren, White | 24 min |
| May 1, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 34 min |
| May 1, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 31 min |
| May 1, 4:47 PM CDT | Tornado Warning | OHX | Coffee | 28 min |
| May 1, 4:52 PM CDT | Tornado Warning | OHX | Giles, Lawrence, Marshall | 23 min |
| May 1, 5:04 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 26 min |
| May 1, 5:11 PM CDT | Tornado Warning | OHX | Giles, Marshall | 34 min |
| May 1, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 26 min |
| May 1, 5:30 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 30 min |
| May 1, 5:35 PM CDT | Areal Flood Warning | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 20 more | 24 hr |
| May 1, 5:45 PM CDT | Tornado Warning | OHX | Coffee, Grundy, Warren | 30 min |
| May 1, 6:02 PM CDT | Tornado Warning | OHX | Coffee, Grundy | 28 min |
| May 1, 6:08 PM CDT | Tornado Warning | OHX | Bedford, Coffee | 22 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.